Alert archive / Florida / River Flood Warnings in 2015

River Flood Warning 30, NWS Tallahassee, FL

November 10, 20154 counties in Florida

NWS Tallahassee, FL issued this river flood warning at Nov 10, 2015, 7:42 PM CST for 4 counties in Florida. It took effect at Nov 11, 2015, 8:24 AM CST. It was in force for 55 hr.

The area

The outline as issued.

The facts

Issued
Nov 10, 2015, 7:42 PM CST (01:42 UTC)
In effect from
Nov 11, 2015, 8:24 AM CST
Expired
Nov 13, 2015, 3:45 PM CST
In force
55 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, FL, Franklin County, FL, Gulf County, FL, Liberty County, FL

The radar

The Tallahassee radar (KTLH), 69 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Apalachicola River near Blountstown (BLOF1). The gauge peaked at 15.79 ft at Nov 13, 2015, 9:00 AM CST.

actionminormoderate10152011/1111/1211/1311/14
Action stage
13 ft
Minor stage
17 ft
Moderate stage
23.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02358700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WGUS42 KTAE 110142
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
842 PM EST TUE NOV 10 2015

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Apalachicola River near Blountstown affecting Calhoun...Franklin...
  Gulf and Liberty Counties



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-037-045-077-120142-
/O.NEW.KTAE.FL.W.0030.151111T1424Z-000000T0000Z/
/BLOF1.1.ER.151111T1424Z.151113T0600Z.000000T0000Z.NO/
742 PM CST TUE NOV 10 2015

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Apalachicola River near Blountstown.
* From Wednesday morning, or until the warning is cancelled.
* At  7:15 PM Tuesday the stage was 13.9 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: Rise above flood stage by tomorrow morning and continue 
  to rise to near 16.2 feet by early Saturday morning.
* Impact: At 15.0 feet: Minor lowland flooding begins. This level is 
  the top of the bank at the marina.

&&

LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490


$$
4 follow-up statements
604 
WGUS82 KTAE 111508
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1008 AM EST WED NOV 11 2015

...The Flood Warning continues for the following rivers in Florida...
 
  Apalachicola River near Blountstown affecting Calhoun...Franklin...
  Gulf and Liberty Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-037-045-077-121508-
/O.EXT.KTAE.FL.W.0030.000000T0000Z-151115T0800Z/
/BLOF1.1.ER.151111T1543Z.151114T0000Z.151115T0200Z.NO/
908 AM CST WED NOV 11 2015

The Flood Warning continues for
  the Apalachicola River near Blountstown.
* Until late Saturday evening.
* At  8:15 AM Wednesday the stage was 14.9 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: Rise above flood stage by late this morning and continue 
  to rise to near 16.2 feet by Friday evening. The river will fall 
  below flood stage by Saturday evening.
* Impact: At 15.0 feet: Minor lowland flooding begins. This level is 
  the top of the bank at the marina.

&&

LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490


$$
629 
WGUS82 KTAE 120127
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
827 PM EST WED NOV 11 2015

...The Flood Warning continues for the following rivers in Florida...
  Apalachicola River near Blountstown affecting Calhoun...
  Franklin...Gulf and Liberty Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-037-045-077-130127-
/O.CON.KTAE.FL.W.0030.000000T0000Z-151115T0800Z/
/BLOF1.1.ER.151111T1645Z.151114T0000Z.151115T0200Z.NO/
727 PM CST WED NOV 11 2015

The Flood Warning continues for
  the Apalachicola River near Blountstown.
* Until late Saturday night.
* At  7:15 PM Wednesday the stage was 15.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: The river will continue rising to near 16.2 feet by 
  Friday evening. The river will fall below flood stage Saturday 
  evening.
* Impact: At 15.0 feet: Minor lowland flooding begins. This level is 
  the top of the bank at the marina.

&&

LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490


$$
695 
WGUS82 KTAE 121422
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
922 AM EST THU NOV 12 2015

...The Flood Warning continues for the following rivers in Florida...
 
  Apalachicola River near Blountstown affecting Calhoun...Franklin...
  Gulf and Liberty Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-037-045-077-131422-
/O.EXT.KTAE.FL.W.0030.000000T0000Z-151113T2034Z/
/BLOF1.1.ER.151111T1645Z.151113T0000Z.151113T1434Z.NO/
822 AM CST THU NOV 12 2015

The Flood Warning continues for
  the Apalachicola River near Blountstown.
* Until Friday afternoon.
* At  7:15 AM Thursday the stage was 15.6 feet.
* Minor flooding is occurring and will continue.
* Flood stage is 15.0 feet.
* Forecast: The river will continue rising to near 15.8 feet by this 
  evening. The river will fall below flood stage tomorrow morning.
* Impact: At 15.0 feet: Minor lowland flooding begins. This level is 
  the top of the bank at the marina.

&&

LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490


$$
111 
WGUS82 KTAE 130125
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
825 PM EST THU NOV 12 2015

...The Flood Warning continues for the following rivers in Florida...
 
  Apalachicola River near Blountstown affecting Calhoun...Franklin...
  Gulf and Liberty Counties 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-037-045-077-132145-
/O.EXT.KTAE.FL.W.0030.000000T0000Z-151113T2145Z/
/BLOF1.1.ER.151111T1645Z.151113T0600Z.151113T1545Z.NO/
725 PM CST THU NOV 12 2015

...Flood Warning extended until Friday afternoon...The Flood Warning 
continues for
  the Apalachicola River near Blountstown.
* Until Friday afternoon.
* At  7:15 PM Thursday the stage was 15.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: The river will continue rising to near 15.8 feet by after
  midnight tomorrow. The river will fall below flood stage tomorrow 
  late morning.
* Impact: At 15.0 feet: Minor lowland flooding begins. This level is 
  the top of the bank at the marina.

&&

LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Nov 10, 2:28 PM CST, 5 hours 14 minutes earlier.

Area forecast discussion, Nov 10, 2:28 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EST TUE NOV 10 2015

.Near Term [Through Tonight]...

Finally starting to see breaks in the clouds across the Florida
Panhandle and this clearing trend will continue for the remainder of
the afternoon. Surface high pressure builds in tonight and keeps us
precipitation free through the near term. With residual moisture and
near calm winds, fog is expected to form late tonight and thus
have mentioned areas of fog in the grids.

Temperatures will be a good bit cooler Wednesday morning compared to
last night. Current forecast temperature for the morning is to tie
the coldest temperature of the season so far which occurred back in
mid-October. NAM MOS guidance is even a few degrees lower than the
forecast. With this cool down in morning lows, temperatures will be
right around normal Wednesday morning.

.Short Term [Wednesday Through Thursday Night]...

A cool, dry air mass will be in place on Wednesday. Expect mostly
sunny skies with highs ranging from 75 degrees in the northwestern
counties to 82 degrees in the southeast Big Bend. Wednesday night,
lows will be in the upper 50s in the eastern half of the region
and lower 60s in the westernmost counties. A week cold front will
move through on Thursday, bringing a slight chance for rain in the
morning and afternoon hours for the northwest half of the region.
Highs on Thursday will be in the upper 70s in the northwestern
counties and in lower 80s in the Big Bend area. Thursday night,
lows will be in the upper 40s in the northwestern counties and in
the upper 50s throughout the Big Bend region.

.Long Term [Friday Through Tuesday]...

Another cool, dry air mass will move in from the north on Friday.
Expect mostly sunny skies through the weekend with cooler
temperatures. Friday, highs will be in the upper 60s in the
northwestern counties and in the mid 70s in the Florida Big Bend.
On Saturday, highs will be in the 60s. On Sunday, temperatures
will range from mid 60s to lower 70s once again. Weekend lows will
be in the 40s. The northernmost counties will likely get into the
upper 30s on Saturday night. On Monday and Tuesday, Gulf moisture
will return to the region, bringing a chance of rain mainly on
Tuesday and Tuesday night. The best chance for rain will be in the
western and northwestern counties.

&&

.Aviation...

[Through 18Z Wednesday] IFR cigs are still in place to begin the
TAF period, however there are some breaks in the clouds across
the Florida Panhandle. TAF sites should scatter out by mid
afternoon, although this could take a little longer for the
northern TAF sites. With remnant low level moisture, expect
reduced visibilities in the morning with a wide range of vsbys
from 1SM to 5SM. A brief period of time with lower vsbys down to
1/4SM is possible, in particular at TLH, VLD and DHN.

&&

.Marine...

Light winds will prevail through most of the week. As we head into
the weekend, northeast winds will increase to advisory levels
Friday night in the wake of a cold front passage, lowering by
Sunday.

&&

.Fire Weather...

Relative humidity values will dip into the 30s this weekend in the
wake of a cold front with marginal 20 ft winds on Saturday. Until
then, no concerns.

&&

.Hydrology...

The Choctawhatchee River near Bruce will remain in
moderate flood stage for the next few days and is expected to crest
late Friday. Minor flooding about a half a foot higher than last
week's crest is expected at Caryville by Thursday.

The Chipola River continues to run above normal flows, but
accumulated rains on Monday do not appear to have been sufficient
enough above Marianna to result in downstream river flooding through
Altha.

Controlled releases from the Woodruff Dam have continued to increase
early this morning and are now nearing 38kcfs. Typically, flows
above this level result in minor flooding at Blountstown in 24-30
hours, so the forecast for Blountstown has been updated to show a
crest near 15 feet late tonight. Should releases continue to
increase, further upward adjustments to the forecast would be
necessary. The combination of the higher flows progressing through
the lower Apalachicola River could cause some minor flood issues
late in the week near Wewahitchka once the crest wave from the
Chipola River arrives in the area.

The Sopchoppy continues to steadily rise this morning, longer than
initially forecast. This is likely due to the 4-6 inches of rain
that accumulated in the far upper portion of the drainage basin,
which is taking just a bit longer than expected to get through the
system. As a result, it looks now like a crest in the 21-23 foot
range is certainly possible later today, which is still well below
flood stage.

With little to no significant rains expected for the next seven
days, no additional river flood concerns are anticipated.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   49  79  59  83  57 /   0   0   0  10  10
Panama City   56  76  66  79  58 /   0  10   0  20  10
Dothan        48  75  60  78  49 /   0   0   0  20  10
Albany        48  77  57  78  49 /   0   0   0  20  10
Valdosta      49  79  57  82  56 /   0   0   0   0  10
Cross City    52  82  58  84  59 /   0   0   0   0   0
Apalachicola  55  76  65  81  62 /   0  10   0  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...FIEUX
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...FIEUX
MARINE...MCDERMOTT
FIRE WEATHER...MOORE
HYDROLOGY...MCDERMOTT

Nearby

River Flood Warnings in Florida, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.